Alert archive / Arizona / Red Flag Warnings in 2008

Red Flag Warning 3, NWS Tucson, AZ

March 13, 2008

NWS Tucson, AZ issued this red flag warning at Mar 13, 2008, 4:44 AM MST. It took effect at Mar 13, 2008, 2:00 PM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 2008, 4:44 AM MST (11:44 UTC)
In effect from
Mar 13, 2008, 2:00 PM MST
Expired
Mar 13, 2008, 7:00 PM MST
In force
5 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KTWC 131144
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
444 AM MST THU MAR 13 2008

...RED FLAG WARNING IN EFFECT THURSDAY AFTERNOON BELOW 7000 FEET FOR
FIRE WEATHER ZONES 146 AND EASTERN PORTIONS OF ZONE 148 FOR STRONG
GUSTY WINDS...LOW RELATIVE HUMIDITIES AND A HIGH FIRE DANGER
RATING. THIS INCLUDES GREENLEE...GRAHAM AND COCHISE COUNTIES...

...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON AND EVENING FOR
FIRE WEATHER ZONE 146...148 AND EXTREME EASTERN 147 FOR STRONG
GUSTY WINDS...LOW RELATIVE HUMIDITIES AND A HIGH FIRE DANGER
RATING. THIS INCLUDES GREENLEE...GRAHAM...COCHISE...SANTA CRUZ...
EASTERN PIMA AND EASTERN PINAL COUNTIES...

.A SERIES OF DRY WEATHER DISTURBANCES WILL MOVE ACROSS ARIZONA
THE NEXT COUPLE OF DAYS...RESULTING IN BREEZY TO WINDY CONDITIONS
ACROSS ALL OF SOUTHEAST ARIZONA. THE COMBINATION OF THESE WINDS...
ALONG WITH A DRY AIRMASS IN PLACE ACROSS THE AREA...AND A HIGH
FIRE DANGER RATING HAVE PROMPTED THE ISSUANCE OF A RED FLAG WARNING
THIS AFTERNOON INTO THE EARLY EVENING HOURS...AS WELL AS A FIRE
WEATHER WATCH FRIDAY.

AZZ148-140200-
/O.UPG.KTWC.FW.A.0002.080313T2000Z-080314T0100Z/
/O.NEW.KTWC.FW.W.0003.080313T2100Z-080314T0200Z/
/O.EXT.KTWC.FW.A.0003.080314T1800Z-080315T0300Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
444 AM MST THU MAR 13 2008

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM
MST THIS EVENING BELOW 7000 FEET...
...FIRE WEATHER WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM MST
THIS EVENING BELOW 7000 FEET. A FIRE WEATHER WATCH REMAINS IN
EFFECT FRIDAY MORNING THROUGH FRIDAY EVENING.

WINDS ARE EXPECTED TO INCREASE TODAY AS A DRY WEATHER SYSTEM MOVES
INTO NORTHERN ARIZONA. WIND SPEEDS WILL EITHER MEET OR SLIGHTLY EXCEED
RED FLAG CRITERIA THIS AFTERNOON AS WARM TEMPERATURES ALLOW FOR
STRONGER WINDS ALOFT MAKE THEIR WAY DOWN TO THE SURFACE. WEST WINDS
OF 20 TO 25 MPH WITH OCCASIONAL GUSTS TO 35 MPH ARE EXPECTED. IN
ADDITION TO THE STRONG AND GUSTY WINDS...RELATIVE HUMIDITY VALUES
ARE EXPECTED TO DIP INTO THE 10 TO 15 PERCENT RANGE. THE COMBINATION
OF THESE STRONG WINDS...THE DRY AIRMASS IN PLACE ACROSS SOUTHEAST
ARIZONA...AND A HIGH FIRE DANGER RATING HAVE ALL WARRANTED UPGRADING
THE FIRE WEATHER WATCH THAT WAS IN EFFECT TODAY TO A RED FLAG
WARNING...VALID FROM 2 PM THIS AFTERNOON TO 7 PM MST THIS EVENING
FOR ELEVATIONS BELOW 7000 FEET.

WINDS ARE EXPECTED TO BE EVEN STRONGER FRIDAY. WEST TO NORTHWEST
WINDS OF 20 TO 35 MPH CAN BE EXPECTED WITH GUSTS RANGING FROM 40
TO 50 MPH. MINIMUM RELATIVE HUMIDITY VALUES ARE AGAIN EXPECTED TO
FALL BELOW 15 PERCENT FRIDAY. ALL OF THESE FACTORS HAVE RESULTED
IN THE CONTINUATION OF THE FIRE WEATHER WATCH IN EFFECT FRIDAY
MORNING THROUGH FRIDAY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY AND THE FIRE WEATHER WATCH
FRIDAY FOR PORTIONS OF SOUTHEAST ARIZONA. 


$$

AZZ146-140200-
/O.UPG.KTWC.FW.A.0002.080313T2000Z-080314T0100Z/
/O.NEW.KTWC.FW.W.0003.080313T2100Z-080314T0200Z/
/O.EXT.KTWC.FW.A.0003.080314T1900Z-080315T0200Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-
444 AM MST THU MAR 13 2008

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM
MST THIS EVENING BELOW 7000 FEET...
...FIRE WEATHER WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM MST
THIS EVENING BELOW 7000 FEET. A FIRE WEATHER WATCH REMAINS IN
EFFECT FRIDAY AFTERNOON THROUGH FRIDAY EVENING.

WINDS ARE EXPECTED TO INCREASE TODAY AS A DRY WEATHER SYSTEM MOVES
INTO NORTHERN ARIZONA. WIND SPEEDS WILL EITHER MEET OR SLIGHTLY EXCEED
RED FLAG CRITERIA THIS AFTERNOON AS WARM TEMPERATURES ALLOW FOR
STRONGER WINDS ALOFT MAKE THEIR WAY DOWN TO THE SURFACE. WEST WINDS
OF 20 TO 25 MPH WITH OCCASIONAL GUSTS TO 35 MPH ARE EXPECTED. IN
ADDITION TO THE STRONG AND GUSTY WINDS...RELATIVE HUMIDITY VALUES
ARE EXPECTED TO DIP INTO THE 10 TO 15 PERCENT RANGE. THE COMBINATION
OF THESE STRONG WINDS...THE DRY AIRMASS IN PLACE ACROSS SOUTHEAST
ARIZONA...AND A HIGH FIRE DANGER RATING HAVE ALL WARRANTED UPGRADING
THE FIRE WEATHER WATCH THAT WAS IN EFFECT TODAY TO A RED FLAG
WARNING...VALID FROM 2 PM THIS AFTERNOON TO 7 PM MST THIS EVENING
FOR ELEVATIONS BELOW 7000 FEET.

WINDS ARE EXPECTED TO BE EVEN STRONGER FRIDAY. WEST TO NORTHWEST
WINDS OF 20 TO 35 MPH CAN BE EXPECTED WITH GUSTS RANGING FROM 40
TO 50 MPH. MINIMUM RELATIVE HUMIDITY VALUES ARE AGAIN EXPECTED TO
FALL BELOW 15 PERCENT FRIDAY. ALL OF THESE FACTORS HAVE RESULTED
IN THE CONTINUATION OF THE FIRE WEATHER WATCH IN EFFECT FRIDAY
AFTERNOON THROUGH FRIDAY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY AND THE FIRE WEATHER WATCH
FRIDAY FOR PORTIONS OF SOUTHEAST ARIZONA.

$$

AZZ147-140200-
/O.EXT.KTWC.FW.A.0003.080314T1900Z-080315T0200Z/
ARIZONA FIRE WEATHER ZONE 147
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-
TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC-
444 AM MST THU MAR 13 2008

...FIRE WEATHER WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON THROUGH
FRIDAY EVENING.

STRONG WINDS ARE EXPECTED TO INCREASE FRIDAY AS A DRY WEATHER
SYSTEM MOVES INTO NORTHERN ARIZONA. WEST TO NORTHWEST WINDS OF 20
TO 30 MPH CAN BE EXPECTED WITH GUSTS RANGING FROM 35 TO 45 MPH.
MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 15
PERCENT. THESE FACTORS HAVE RESULTED IN THE CONTINUATION OF THE
FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON THROUGH FRIDAY
EVENING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE FIRE WEATHER WATCH FRIDAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

$$
2 follow-up statements
000 
WWUS85 KTWC 132203
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
303 PM MST THU MAR 13 2008

...RED FLAG WARNING IN EFFECT THIS EVENING UNTIL 7 PM MST BELOW
7000 FEET FOR FIRE WEATHER ZONES 146 AND EASTERN PORTIONS OF ZONE
148 FOR STRONG GUSTY WINDS...LOW RELATIVE HUMIDITIES AND A HIGH
FIRE DANGER RATING. THIS INCLUDES GREENLEE...GRAHAM AND COCHISE
COUNTIES...

...RED FLAG WARNING IN EFFECT FROM 11 AM MST FRIDAY MORNING UNTIL
8 PM MST FRIDAY EVENING FOR FIRE WEATHER ZONE 146...148 AND 
EXTREME EASTERN 147 FOR STRONG GUSTY WINDS...LOW RELATIVE
HUMIDITIES AND A HIGH FIRE DANGER RATING. THIS INCLUDES
GREENLEE...GRAHAM...COCHISE...SANTA CRUZ...EASTERN PIMA AND
EASTERN PINAL COUNTIES...

.A SERIES OF DRY WEATHER DISTURBANCES WILL MOVE ACROSS ARIZONA
THE NEXT COUPLE OF DAYS...RESULTING IN BREEZY TO WINDY CONDITIONS
ACROSS ALL OF SOUTHEAST ARIZONA. THE COMBINATION OF THESE WINDS...
ALONG WITH A DRY AIRMASS IN PLACE ACROSS THE AREA...AND A HIGH
FIRE DANGER RATING HAVE PROMPTED THE CONTINUATION OF A RED FLAG
WARNING UNTIL 7 PM THIS EVENING...AS WELL AS A RED FLAG WARNING ON
FRIDAY FROM 11 AM MST TO 8 PM MST. 

AZZ148-141400-
/O.UPG.KTWC.FW.A.0003.080314T1800Z-080315T0300Z/
/O.NEW.KTWC.FW.W.0004.080314T1800Z-080315T0300Z/
/O.CON.KTWC.FW.W.0003.000000T0000Z-080314T0200Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
303 PM MST THU MAR 13 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING BELOW 7000 FEET...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST FRIDAY 
BELOW 7000 FEET...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
BELOW 7000 FEET.

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST FRIDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.  

WINDS WILL INCREASE TODAY AS A DRY WEATHER SYSTEM MOVES INTO
NORTHERN ARIZONA. WIND SPEEDS WILL EITHER MEET OR SLIGHTLY EXCEED
RED FLAG CRITERIA THIS AFTERNOON AND EVENING AS WARM TEMPERATURES
ALLOW FOR STRONGER WINDS ALOFT TO MAKE THEIR WAY DOWN TO THE
SURFACE. WEST WINDS OF 20 TO 25 MPH WITH OCCASIONAL GUSTS TO 35
MPH ARE EXPECTED. IN ADDITION TO THE STRONG AND GUSTY
WINDS...RELATIVE HUMIDITY VALUES ARE EXPECTED TO DIP INTO THE
SINGLE DIGITS TO LOWER TEENS. THE COMBINATION OF THESE STRONG
WINDS...THE DRY AIRMASS IN PLACE ACROSS SOUTHEAST ARIZONA...AND A
HIGH FIRE DANGER RATING HAVE WARRANTED A RED FLAG WARNING...VALID
UNTIL 7 PM MST THIS EVENING FOR ELEVATIONS BELOW 7000 FEET.

WINDS ARE EXPECTED TO BE EVEN STRONGER FRIDAY. WEST TO NORTHWEST
WINDS OF 20 TO 35 MPH CAN BE EXPECTED WITH GUSTS RANGING FROM
40 TO 50 MPH. MINIMUM RELATIVE HUMIDITY VALUES ARE AGAIN EXPECTED
TO FALL BELOW 15 PERCENT FRIDAY. ALL OF THESE FACTORS HAVE
RESULTED IN UPGRADING THE FIRE WEATHER WATCH ON FRIDAY TO A RED
FLAG WARNING FROM 11 AM MST FRIDAY MORNING TO 8 PM MST FRIDAY
EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THE RED FLAG WARNINGS FOR BOTH TODAY AND FRIDAY FOR PORTIONS OF
SOUTHEAST ARIZONA.

$$

AZZ146-141400-
/O.UPG.KTWC.FW.A.0003.080314T1900Z-080315T0200Z/
/O.NEW.KTWC.FW.W.0004.080314T1800Z-080315T0300Z/
/O.CON.KTWC.FW.W.0003.000000T0000Z-080314T0200Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-
303 PM MST THU MAR 13 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING BELOW 7000 FEET...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST FRIDAY 
BELOW 7000 FEET...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING.

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST FRIDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.  

WINDS WILL INCREASE TODAY AS A DRY WEATHER SYSTEM MOVES INTO
NORTHERN ARIZONA. WIND SPEEDS WILL EITHER MEET OR SLIGHTLY EXCEED
RED FLAG CRITERIA THIS AFTERNOON AS WARM TEMPERATURES ALLOW FOR
STRONGER WINDS ALOFT TO MAKE THEIR WAY DOWN TO THE SURFACE. WEST
WINDS OF 20 TO 25 MPH WITH OCCASIONAL GUSTS TO 35 MPH ARE
EXPECTED. IN ADDITION TO THE STRONG AND GUSTY WINDS...RELATIVE
HUMIDITY VALUES ARE EXPECTED TO DIP INTO THE 10 TO 15 PERCENT
RANGE. THE COMBINATION OF THESE STRONG WINDS...THE DRY AIRMASS IN
PLACE ACROSS SOUTHEAST ARIZONA...AND A HIGH FIRE DANGER RATING
HAVE ALL WARRANTED A RED FLAG WARNING UNTIL 7 PM MST THIS EVENING
FOR ELEVATIONS BELOW 7000 FEET.

WINDS ARE EXPECTED TO BE EVEN STRONGER FRIDAY. WEST TO NORTHWEST
WINDS OF 25 TO 40 MPH CAN BE EXPECTED WITH GUSTS RANGING FROM 40
TO 50 MPH. MINIMUM RELATIVE HUMIDITY VALUES ARE AGAIN EXPECTED TO
FALL BELOW 15 PERCENT FRIDAY. ALL OF THESE FACTORS HAVE RESULTED
IN UPGRADING THE FIRE WEATHER WATCH ON FRIDAY TO A RED FLAG
WARNING FROM 11 AM MST FRIDAY MORNING TO 8 PM MST FRIDAY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THE RED FLAG WARNING FOR BOTH TODAY AND FRIDAY FOR PORTIONS OF
SOUTHEAST ARIZONA.

$$

AZZ147-141400-
/O.UPG.KTWC.FW.A.0003.080314T1900Z-080315T0200Z/
/O.NEW.KTWC.FW.W.0004.080314T1800Z-080315T0300Z/
ARIZONA FIRE WEATHER ZONE 147
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-
TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC-
303 PM MST THU MAR 13 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST FRIDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

STRONG WINDS ARE EXPECTED TO INCREASE FRIDAY AS A DRY WEATHER
SYSTEM MOVES INTO NORTHERN ARIZONA. WEST TO NORTHWEST WINDS OF 20
TO 30 MPH CAN BE EXPECTED WITH GUSTS RANGING FROM 35 TO 45 MPH.
MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 15
PERCENT. THESE FACTORS HAVE RESULTED IN UPGRADING THE FIRE WEATHER
WATCH ON FRIDAY TO A RED FLAG WARNING FROM 11 AM MST FRIDAY MORNING
TO 8 PM MST FRIDAY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING ON FRIDAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

$$
000 
WWUS85 KTWC 140212
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
712 PM MST THU MAR 13 2008

...RED FLAG WARNING EXPIRED AT 7 PM MST THIS EVENING...

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST FRIDAY
MORNING UNTIL 8 PM MST FRIDAY EVENING FOR FIRE WEATHER ZONE
146...148 AND EXTREME EASTERN 147 FOR STRONG GUSTY WINDS...LOW
RELATIVE HUMIDITIES AND A HIGH FIRE DANGER RATING. THIS INCLUDES
GREENLEE...GRAHAM...COCHISE...SANTA CRUZ...EASTERN PIMA AND
EASTERN PINAL COUNTIES...

.A SERIES OF WEATHER DISTURBANCES WILL MOVE ACROSS ARIZONA THE
NEXT COUPLE OF DAYS...RESULTING IN BREEZY TO WINDY CONDITIONS
ACROSS ALL OF SOUTHEAST ARIZONA. THE COMBINATION OF THESE WINDS...
ALONG WITH A DRY AIRMASS IN PLACE ACROSS THE AREA...AND A HIGH
FIRE DANGER RATING HAVE RESULTED IN THE CONTINUATION OF A RED
FLAG WARNING ON FRIDAY FROM 11 AM MST TO 8 PM MST.

AZZ146-148-141015-
/O.EXP.KTWC.FW.W.0003.000000T0000Z-080314T0200Z/
/O.CON.KTWC.FW.W.0004.080314T1800Z-080315T0300Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
712 PM MST THU MAR 13 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
FRIDAY...
...RED FLAG WARNING HAS EXPIRED THIS EVENING AT 7 PM MST...

THE RED FLAG WARNING IS NO LONGER IN EFFECT THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST FRIDAY.

WINDS WILL CONTINUE TO DECREASE THROUGH THE EVENING HOURS TONIGHT
AS RELATIVE HUMIDITIES CONTINUE A SLOW RISE. 

WINDS ARE EXPECTED TO BE STRONGER FRIDAY. WEST TO NORTHWEST WINDS
OF 20 TO 35 MPH CAN BE EXPECTED WITH GUSTS RANGING FROM 40 TO 50
MPH. MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW
15 PERCENT FRIDAY. THEREFORE...A RED FLAG WARNING REMAINS IN
EFFECT FROM 11 AM MST FRIDAY MORNING TO 8 PM MST FRIDAY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR FRIDAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

$$

AZZ147-141015-
/O.CON.KTWC.FW.W.0004.080314T1800Z-080315T0300Z/
ARIZONA FIRE WEATHER ZONE 147
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-
TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC-
712 PM MST THU MAR 13 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
FRIDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
FRIDAY. 

STRONG WINDS ARE EXPECTED TO INCREASE FRIDAY AS A DRY WEATHER
SYSTEM MOVES INTO NORTHERN ARIZONA. WEST TO NORTHWEST WINDS OF
20 TO 30 MPH CAN BE EXPECTED WITH GUSTS RANGING FROM 35 TO
45 MPH. MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL
BELOW 15 PERCENT. THESE FACTORS HAVE RESULTED IN THE CONTINUATION
OF A RED FLAG WARNING FROM 11 AM MST FRIDAY MORNING TO 8 PM MST
FRIDAY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING ON FRIDAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Mar 12, 9:00 PM MST, 7 hours 44 minutes earlier.

Area forecast discussion, Mar 12, 9:00 PM MST, 7 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
900 PM MST WED MAR 12 2008

.SYNOPSIS...A SERIES OF LOW PRESSURE SYSTEMS CROSSING THE GREAT
BASIN WILL BRING BREEZY TO WINDY CONDITIONS TO SOUTHEAST ARIZONA
THURSDAY AND ESPECIALLY FRIDAY. BY SUNDAY...A STRONG GULF OF ALASKA
LOW PRESSURE SYSTEM WILL DROP INTO THE REGION...LEADING TO MUCH
COOLER TEMPERATURES...WINDY CONDITIONS AND POTENTIALLY WET WEATHER
LATE IN THE WEEKEND AND EARLY NEXT WEEK.

&&

.DISCUSSION...MOSTLY CLEAR SKIES ACROSS ERN SECTIONS THIS EVENING
WITH SOME THICKER CIRROFORM CLOUDS OVER WRN LOCALES LEADING TO
PARTLY CLOUDY SKIES. RIDGE AXIS OVER THE INTERMOUNTAIN REGION WITH
NWLY FLOW OVER SRN AZ. THUS EXPECT PERIODS OF HIGH-LEVEL CLOUDINESS
TONIGHT INTO THUR. LIGHT SURFACE WINDS TONIGHT INTO THUR MORNING.
SWLY/WLY SURFACE WINDS REACHING WINDY CRITERIA ACROSS ERN SECTIONS
THUR AFTERNOON WITH BREEZY CRITERIA TUCSON METRO AREA. MID-LEVEL
GRADIENT TO TIGHTEN FURTHER FOR INCREASED WIND ACROSS MUCH OF THE
AREA FRI AS DRY CONDITIONS CONTINUE. THEREAFTER...TROUGH TO DEEPEN
OVER THE WRN CONUS WITH STRONG UPPER LOW TO MOVE INTO THE DESERT SW
SUN. INHERITED FORECASTS INDICATED CHANCE-TYPE POPS AREAWIDE SUN
NIGHT...THEN PRECIP CHANCES DECREASING FROM W-E MON AS TROUGH AXIS
MOVES EWD INTO THE SRN ROCKIES. DRY AREAWIDE TUE UNDER NWLY FLOW
ALOFT.

NO CHANGES NECESSARY AT THIS TIME TO THE INHERITED FORECASTS.

&&

.FIRE WEATHER...THE PRESSURE GRADIENT WILL TIGHTEN ON THURSDAY WITH
WINDS IN THE BREEZY TO WINDY CATEGORY FOR MAINLY THE CENTRAL AND
EASTERN PORTIONS OF THE FORECAST AREA. HAVE OPTED TO GO WITH A FIRE
WEATHER WATCH FOR THURSDAY AFTERNOON FOR MAINLY THE EASTERN PORTIONS
OF FIRE WEATHER ZONE 148 AND ALL OF 146. ONE CAVEAT FOR TOMORROW IS
THAT THE WATCH MAY NOT BE REQUIRED FOR HIGHER ELEVATIONS OF ZONE 146
SINCE THERE IS STILL SIGNIFICANT SNOW PACK IN THE HIGHER ELEVATIONS.
SO...AT THIS POINT SINCE IT IS ONLY A WATCH DECIDED TO GO WITH A
MORE BROAD BRUSH APPROACH AND LET THE OVERNIGHT SHIFT PROVIDE MORE
DETAILS AS NEEDED. BY FRIDAY THE WINDS REALLY GET GOING WITH WINDY
TO VERY WINDY CONDITIONS EXPECTED. WIND SPEEDS FROM RAWS SITES ON
FRIDAY ARE EXPECTED TO RANGE FROM 20 TO 35 MPH WITH GUSTS TO AROUND
40 TO 50 MPH. MINIMUM RH VALUES ARE EXPECTED TO FALL INTO THE SINGLE
DIGITS TO THE LOWER TEENS DURING THE AFTERNOON AND EARLY EVENING
HOURS. THEREFORE...A FIRE WEATHER WATCH WILL ALSO BE HOISTED FOR ALL
OF 146...148 AND EXTREME EASTERN 147...WHICH MEANS THE EASTERN HALF
OF PINAL COUNTY.

&&

.AVIATION...EXPECT SCT-BKN CLOUDS WITH BASES ABOVE 20K FT AGL INTO
THURSDAY. LIGHT SURFACE WINDS TONIGHT INTO THURSDAY MORNING.
THEREAFTER...SURFACE WINDS BECOMING SWLY/WLY 15-25 KTS WITH GUSTS TO
NEAR 30 KTS AFTER 18Z THUR. EVEN STRONGER WINDS ARE EXPECTED FRI.
AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
    FIRE WEATHER WATCH THU AFTN FIRE WX ZONES 146/EASTERN 148.
    FIRE WEATHER WATCH FRI AFTN/EVENING FIRE WX ZONES 146/
       EASTERN 147/148.

WEATHER.GOV/TUCSON
Hazardous weather outlook, Mar 12, 2:45 PM MST, 13 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
245 PM MST WED MAR 12 2008

AZZ019-030-035-131300-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
245 PM MST WED MAR 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TONIGHT

MILD AND DRY WEATHER EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FIRE WEATHER WATCH HAS BEEN ISSUED FOR BOTH THURSDAY AND FRIDAY
AFTERNOONS. SEE RFWTWC /WWUS85 KTWC/ FOR MORE INFORMATION. SOUTHWEST
WINDS OF 15 TO 30 MPH ARE EXPECTED ON THURSDAY. MUCH STRONGER WINDS
OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED ON FRIDAY...
PRODUCING AREAS OF BLOWING DUST. MINIMUM RELATIVE HUMIDITIES WILL BE
BELOW THE CRITICAL 15 PERCENT LEVEL BOTH AFTERNOON. IF THE FORECAST
WINDS MATERIALIZE...WIND ADVISORIES OR HIGH WIND WATCHES AND
WARNINGS MAY BECOME NECESSARY.

THE THREAT OF A LATE SEASON WINTER STORM IS INCREASING FOR LATE
SUNDAY INTO MONDAY. A STORM OVER THE GULF OF ALASKA WILL DROP DOWN
THE WEST COAST EARLY THIS WEEKEND...AND THEN TURN EAST ACROSS
ARIZONA. AHEAD OF IT...ANOTHER ROUND OF STRONG GUSTY WINDS CAN BE
EXPECTED ON SUNDAY. IT IS TOO EARLY TO TELL HOW MUCH PRECIPITATION
WILL FALL...BUT SNOW LEVELS MAY LOWER TO VALLEY FLOORS SUNDAY
NIGHT...WITH SIGNIFICANT SNOW ACCUMULATIONS POSSIBLE IN THE
MOUNTAINS FROM LATE SUNDAY INTO MONDAY. TRAVELERS LATE THIS WEEKEND
AND EARLY NEXT WEEK SHOULD MONITOR FUTURE FORECASTS CLOSELY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ029-031>034-131300-
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-
245 PM MST WED MAR 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA.

.DAY ONE...TONIGHT

MILD AND DRY WEATHER EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FIRE WEATHER WATCH HAS BEEN ISSUED FOR PARTS OF SOUTH CENTRAL
ARIZONA FRIDAY AFTERNOON. SEE RFWTWC /WWUS85 KTWC/ FOR MORE
INFORMATION. WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED ON FRIDAY...PRODUCING AREAS OF BLOWING DUST. MINIMUM
RELATIVE HUMIDITIES WILL FALL BELOW THE  CRITICAL 15 PERCENT LEVEL.
IF THE FORECAST WINDS MATERIALIZE...WIND ADVISORIES MAY BECOME
NECESSARY FOR PART OF THE AREA.

THE THREAT OF A LATE SEASON WINTER STORM IS INCREASING FOR LATE
SUNDAY INTO MONDAY. A STORM OVER THE GULF OF ALASKA WILL DROP DOWN
THE WEST COAST EARLY THIS WEEKEND...AND THEN TURN EAST ACROSS
ARIZONA. AHEAD OF IT...ANOTHER ROUND OF GUSTY WINDS CAN BE EXPECTED
ON SUNDAY. IT IS TOO EARLY TO TELL HOW MUCH PRECIPITATION WILL
FALL...BUT SNOW LEVELS MAY LOWER AS LOW AS 3500 FEET SUNDAY
NIGHT...WITH SIGNIFICANT SNOW ACCUMULATIONS POSSIBLE IN THE
MOUNTAINS FROM LATE SUNDAY INTO MONDAY. TRAVELERS LATE THIS WEEKEND
AND EARLY NEXT WEEK SHOULD MONITOR FUTURE FORECASTS CLOSELY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PYTLAK

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 2:58 PM MSTWind AdvisoryTWC29 hr
Mar 13, 3:03 PM MSTRed Flag WarningTWC29 hr

Nearby

Red Flag Warnings in Arizona, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.